Forum

starting on meds

Morning all. I start meds in a few weeks. I am starting on rebif in a few weeks. MS nurse said I will feel a lot worse in the first few weeks.Is this normal or unusual to get so many side effects with the injections?

Hi Neil,

I have been on Rebiff for about 9 months and when I started it was on a low start up dose which gradually increased to the normal dosage (cant remember the dosage details). To be honest I can’t remember experiencing any real side effects when I stsrted to take it, but I did experience a number of relapses before the Rebiff could really start to have any effect.

Good luck with it!

JC

Thanks JC. I will be starting on a lower dose, and build up.

Neila

Neil

Thats what I did and the MS nurse. as they must do, goes through all the potential side effects, which can sound worrying, but they are “potential” and “worst case”. One thing that didn’t work as planned was that the courier service didnt deliver the low dose Rebif cartridges so I ended up having to re jig my injections schedule to allow for this. Its worthwhile checking the Rebiff cartridges closely when they are deliverred. Nine months or so on, its just a real bind/grind in doing the injections three times a week and rotating them round the body. I havent had any issues with the injections other than a red patch appearing where I inject. you just need to rotate round the body. One tip, make sure you have a pair of tweazers handy, there are occasions where the small needle doesnt extract back into the plastic casing and you have to try and pluck it out of the machine, which can be a tad fiddly and difficult without something like tweazers.

JC

Hi Neil

I was on Rebif for 4 years and I too started on a low dose for the first few months. I did have flu type side effects but these were easily controlled by taking ibuprofen with my injection and doing the injection at bedtime so sleeping through the worst of it. If I still had some achiness the next morning I just took another painkiller. Good luck

Tracey

Forgot to say - the side effects wore off just as I went up to the full dose

Many thanks for all the replies.

Hi

I have had my first injection today. All was going well. My husband and I had arranged to collect table and chairs, and visit my nephew this afternoon in his new house.

Five mins before my injection, my husband says he needed to leave as he didn’t want to be ten mins late collecting furniture.My son(17yrs) has stayed behind as he didn’t want me home alone incase I have a bad reaction.

So now I am at hme, missed out on day out, feeling sad and confused

hi neils

no wonder you’re feeling sad and confused!

did he really say he didnt want to be 10 minutes late collecting furniture?

will he believe it if you tell him what he said?

anyway great that your son waited with you and i hope your injection was a doddle.

carole x

Thanks Carole

Injection was a lot easier than I thought it was going to be. It was just such a small pick I hardly felt it. MS nurse suggested I have my son as injection buddy as he seems to be more comfortable with the whole process.

Glad your 1st injection went well. Are you using an injection pen? I found it much easier than a syringe when I was on Rebif.

The only side effects I had was flu ike symptoms for the first few weeks, after that, all was ok.

Good luck!

Rosina x